Alert archive / Alabama / Freeze Warnings in 2012
Freeze Warning 4, NWS Birmingham, AL
NWS Birmingham, AL issued this freeze warning at Nov 13, 2012, 6:02 AM CST for 16 counties in Alabama. It took effect at Nov 14, 2012, 2:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2012, 6:02 AM CST (12:02 UTC)
- In effect from
- Nov 14, 2012, 2:00 AM CST
- Expired
- Nov 14, 2012, 8:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
Counties Blount County, AL, Calhoun County, AL, Cherokee County, AL, Cleburne County, AL, Etowah County, AL, Fayette County, AL, Jefferson County, AL, Lamar County, AL, Marion County, AL, Pickens County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 63 km from the middle of the area, began a volume at 12:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 0.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1878 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
026 WWUS74 KBMX 131202 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 602 AM CST TUE NOV 13 2012 ...COLD TEMPERATURES EXPECTED ACROSS THE NORTHERN AND WESTERN PORTIONS OF CENTRAL ALABAMA... .A COLD AIRMASS HAS MOVED INTO CENTRAL ALABAMA. ENOUGH COLD AIR WILL WORK INTO THE AREA AND RESULT IN FREEZING TEMPERATURES ACROSS THE NORTHERN AND WESTERN PORTIONS OF THE AREA THIS MORNING...ESPECIALLY IN RURAL AREAS...AND LOCATIONS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. HOWEVER...SHELTERED LOCATIONS JUST SOUTH OF INTERSTATE 20 MAY ALSO EXPERIENCE TEMPERATURES NEAR 32 DEGREES. ALZ011>015-017>020-024-026-132215- /O.NEW.KBMX.FZ.W.0004.121114T0800Z-121114T1400Z/ /O.CON.KBMX.FZ.W.0003.000000T0000Z-121113T1400Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-JEFFERSON-ST. CLAIR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...BIRMINGHAM...HOOVER...PELL CITY...MOODY 602 AM CST TUE NOV 13 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST WEDNESDAY. * TEMPERATURES...SHOULD DROP INTO THE LOW 30S ACROSS THE NORTHERN SECTIONS OF CENTRAL ALABAMA...OR GENERALLY ALONG AND NORTH OF A MILLPORT TO HEFLIN LINE. * IMPACTS...FREEZING TEMPERATURES MAY DAMAGE OR KILL SENSITIVE PLANTS OR SHRUBS. ANIMALS WILL ALSO NEED EXTRA PROTECTION FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS COULD KILL SENSITIVE VEGETATION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ALZ021-132215- /O.NEW.KBMX.FZ.W.0004.121114T0800Z-121114T1400Z/ CLEBURNE- INCLUDING THE CITY OF...HEFLIN 602 AM CST TUE NOV 13 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST WEDNESDAY. * TEMPERATURES...SHOULD DROP INTO THE LOW 30S ACROSS MUCH OF CLEBURNE COUNTY. * IMPACTS...FREEZING TEMPERATURES MAY DAMAGE OR KILL SENSITIVE PLANTS OR SHRUBS. ANIMALS WILL ALSO NEED EXTRA PROTECTION FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ALZ022-023-025-027-030>032-034-131400- /O.CON.KBMX.FZ.W.0003.000000T0000Z-121113T1400Z/ PICKENS-TUSCALOOSA-SHELBY-TALLADEGA-SUMTER-GREENE-HALE-BIBB- INCLUDING THE CITIES OF...CARROLLTON...TUSCALOOSA...COLUMBIANA... PELHAM...ALABASTER...TALLADEGA...SYLACAUGA...LIVINGSTON...EUTAW... GREENSBORO...MOUNDVILLE...CENTREVILLE 602 AM CST TUE NOV 13 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * TEMPERATURES...SHOULD DROP INTO THE UPPER 20S TO LOW 30S ACROSS THE NORTHERN AND WESTERN SECTIONS OF CENTRAL ALABAMA... OR GENERALLY ALONG AND NORTH OF INTERSTATE 20. * IMPACTS...FREEZING TEMPERATURES MAY DAMAGE OR KILL SENSITIVE PLANTS OR SHRUBS. ANIMALS WILL ALSO NEED EXTRA PROTECTION FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS COULD KILL SENSITIVE VEGETATION. && $$
5 follow-up statements
042 WWUS74 KBMX 131442 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 842 AM CST TUE NOV 13 2012 ...COLD TEMPERATURES EXPECTED ACROSS THE NORTHERN AND WESTERN PORTIONS OF CENTRAL ALABAMA... .A COLD AIRMASS WILL REMAIN IN PLACE ACROSS CENTRAL ALABAMA. TEMPERATURES ACROSS THE NORTHERN PORTIONS OF THE AREA THIS OVERNIGHT AND INTO WEDNESDAY MORNING...ESPECIALLY IN RURAL AREAS...AND LOCATIONS ALONG AND NORTH OF A MILLPORT TO HEFLIN LINE. HOWEVER...SHELTERED LOCATIONS AND AREAS SOUTH OF THIS LINE MAY ALSO EXPERIENCE TEMPERATURES NEAR 32 DEGREES...ALONG WITH POTENTIAL FROST ALL THE WAY TO THE INTERSTATE 85 CORRIDOR. ALZ011>015-017>021-024-026-132200- /O.CON.KBMX.FZ.W.0004.121114T0800Z-121114T1400Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-JEFFERSON-ST. CLAIR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...BIRMINGHAM...HOOVER...PELL CITY... MOODY 842 AM CST TUE NOV 13 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST WEDNESDAY... * TEMPERATURES...SHOULD DROP INTO THE LOW 30S ACROSS THE NORTHERN SECTIONS OF CENTRAL ALABAMA...OR GENERALLY ALONG AND NORTH OF A MILLPORT TO HEFLIN LINE. * IMPACTS...FREEZING TEMPERATURES MAY DAMAGE OR KILL SENSITIVE PLANTS OR SHRUBS. ANIMALS WILL ALSO NEED EXTRA PROTECTION FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
126 WWUS74 KBMX 132020 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 220 PM CST TUE NOV 13 2012 ...COLD TEMPERATURES ONCE AGAIN ACROSS PORTIONS OF CENTRAL ALABAMA... .A COLD AIRMASS WILL REMAIN IN PLACE ACROSS CENTRAL ALABAMA. TEMPERATURES ACROSS THE NORTHERN PORTIONS OF THE AREA OVERNIGHT AND INTO WEDNESDAY MORNING...ESPECIALLY IN RURAL AREAS...AND LOCATIONS ALONG AND NORTH OF A REFORM...TO ALABASTER...TO HEFLIN LINE. HOWEVER...SHELTERED LOCATIONS AND AREAS SOUTH OF THIS LINE MAY ALSO EXPERIENCE TEMPERATURES NEAR 32 DEGREES...ALONG WITH POTENTIAL FROST ALL THE WAY TO THE INTERSTATE 85 CORRIDOR. ALZ022-023-025-027-140600- /O.EXA.KBMX.FZ.W.0004.121114T0800Z-121114T1400Z/ PICKENS-TUSCALOOSA-SHELBY-TALLADEGA- INCLUDING THE CITIES OF...CARROLLTON...TUSCALOOSA...COLUMBIANA... PELHAM...ALABASTER...TALLADEGA...SYLACAUGA 220 PM CST TUE NOV 13 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST WEDNESDAY. * TEMPERATURES...SHOULD DROP INTO THE LOW 30S ACROSS THE NORTHERN SECTIONS OF CENTRAL ALABAMA...OR GENERALLY ALONG AND NORTH OF A REFORM...TO ALABASTER...TO HEFLIN LINE. * IMPACTS...FREEZING TEMPERATURES MAY DAMAGE OR KILL SENSITIVE PLANTS OR SHRUBS. ANIMALS WILL ALSO NEED EXTRA PROTECTION FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ALZ011>015-017>021-024-026-140600- /O.CON.KBMX.FZ.W.0004.121114T0800Z-121114T1400Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-JEFFERSON-ST. CLAIR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...BIRMINGHAM...HOOVER...PELL CITY... MOODY 220 PM CST TUE NOV 13 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST WEDNESDAY. * TEMPERATURES...SHOULD DROP INTO THE LOW 30S ACROSS THE NORTHERN SECTIONS OF CENTRAL ALABAMA...OR GENERALLY ALONG AND NORTH OF A REFORM...TO ALABASTER...TO HEFLIN LINE. * IMPACTS...FREEZING TEMPERATURES MAY DAMAGE OR KILL SENSITIVE PLANTS OR SHRUBS. ANIMALS WILL ALSO NEED EXTRA PROTECTION FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ALZ028>044-049-140600- /O.NEW.KBMX.FR.Y.0004.121114T0800Z-121114T1400Z/ CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA- TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-PIKE- INCLUDING THE CITIES OF...ASHLAND...ROANOKE...LIVINGSTON... EUTAW...GREENSBORO...MOUNDVILLE...MARION...CENTREVILLE... CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY... LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...PRATTVILLE... FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY... TROY 220 PM CST TUE NOV 13 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST WEDNESDAY. * TEMPERATURES...WILL BE IN THE LOW TO MID 30S. * IMPACTS...OF FROST INCLUDE THE POSSIBILITY OF SENSITIVE OUTDOOR PLANTS BEING KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. && $$
626 WWUS74 KBMX 140013 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 613 PM CST TUE NOV 13 2012 ...COLD TEMPERATURES ONCE AGAIN ACROSS PORTIONS OF CENTRAL ALABAMA... .A COLD AIRMASS WILL REMAIN IN PLACE ACROSS CENTRAL ALABAMA. LOCATIONS ALONG AND NORTH OF A LINE FROM REFORM...TO ALABASTER... TO HEFLIN WILL EXPERIENCE TEMPERATURES IN THE LOWER 30S WEDNESDAY MORNING. AREAS SOUTH OF THIS LINE MAY ALSO EXPERIENCE TEMPERATURES NEAR 32 DEGREES...ALONG WITH POTENTIAL FOR FROST ALL THE WAY TO THE INTERSTATE 85 CORRIDOR. ALZ011>015-017>027-140600- /O.CON.KBMX.FZ.W.0004.121114T0800Z-121114T1400Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA 613 PM CST TUE NOV 13 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST WEDNESDAY... * TEMPERATURES...WILL FALL INTO THE LOWER 30S ACROSS THE NORTHERN SECTIONS OF CENTRAL ALABAMA...OR GENERALLY ALONG AND NORTH OF A REFORM...TO ALABASTER...TO HEFLIN LINE. A FEW RURAL LOCATIONS COULD SEE UPPER 20S. * IMPACTS...FREEZING TEMPERATURES MAY DAMAGE OR KILL SENSITIVE PLANTS OR SHRUBS. ANIMALS WILL ALSO NEED EXTRA PROTECTION FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$ ALZ028>044-049-140600- /O.CON.KBMX.FR.Y.0004.121114T0800Z-121114T1400Z/ CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA- TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-PIKE- INCLUDING THE CITIES OF...ASHLAND...ROANOKE...LIVINGSTON... EUTAW...GREENSBORO...MOUNDVILLE...MARION...CENTREVILLE... CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY... LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...PRATTVILLE... FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY... TROY 613 PM CST TUE NOV 13 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CST WEDNESDAY... * TEMPERATURES...WILL FALL INTO THE MID 30S. * IMPACTS...OF FROST INCLUDE THE POSSIBILITY OF SENSITIVE OUTDOOR PLANTS BEING KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. && $$
411 WWUS74 KBMX 140342 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 942 PM CST TUE NOV 13 2012 ...COLD TEMPERATURES ACROSS CENTRAL ALABAMA... .A COLD AIRMASS WILL REMAIN IN PLACE ACROSS CENTRAL ALABAMA. LOCATIONS ALONG AND NORTH OF A LINE FROM REFORM...TO ALABASTER... TO HEFLIN...WILL EXPERIENCE TEMPERATURES IN THE LOWER 30S WEDNESDAY MORNING. AREAS SOUTH OF THIS LINE MAY ALSO EXPERIENCE TEMPERATURES NEAR 32 DEGREES. THERE IS A POTENTIAL FOR FROST AS FAR SOUTH AS THE INTERSTATE 85 CORRIDOR. ALZ011>015-017>027-141400- /O.CON.KBMX.FZ.W.0004.121114T0800Z-121114T1400Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA 942 PM CST TUE NOV 13 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST WEDNESDAY... * TEMPERATURES...FALLING INTO THE LOWER 30S ACROSS THE NORTHERN SECTIONS OF CENTRAL ALABAMA...OR GENERALLY ALONG AND NORTH OF A REFORM...TO ALABASTER...TO HEFLIN LINE. A FEW RURAL LOCATIONS COULD SEE UPPER 20S. * IMPACTS...FREEZING TEMPERATURES MAY DAMAGE OR KILL SENSITIVE PLANTS OR SHRUBS. ANIMALS WILL ALSO NEED EXTRA PROTECTION FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$ ALZ028>044-049-141400- /O.CON.KBMX.FR.Y.0004.121114T0800Z-121114T1400Z/ CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA- TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-PIKE- INCLUDING THE CITIES OF...ASHLAND...ROANOKE...LIVINGSTON... EUTAW...GREENSBORO...MOUNDVILLE...MARION...CENTREVILLE... CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY... LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...PRATTVILLE... FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY... TROY 942 PM CST TUE NOV 13 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CST WEDNESDAY... * TEMPERATURES...FALLING INTO THE MIDDLE 30S. * IMPACTS...OF FROST INCLUDE THE POSSIBILITY OF SENSITIVE OUTDOOR PLANTS BEING KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. && $$
321 WWUS74 KBMX 141217 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 617 AM CST WED NOV 14 2012 ...COLD TEMPERATURES ACROSS CENTRAL ALABAMA... .A COLD AIRMASS WILL KEEP SOME RURAL SECTIONS OF NORTH CENTRAL ALABAMA IN THE LOWER 30S THROUGH 8 AM. ALZ025-141330- /O.CAN.KBMX.FZ.W.0004.000000T0000Z-121114T1400Z/ SHELBY- INCLUDING THE CITIES OF...COLUMBIANA...PELHAM...ALABASTER 617 AM CST WED NOV 14 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE FREEZE WARNING. $$ ALZ028-029-037-038-043-044-049-141330- /O.CAN.KBMX.FR.Y.0004.000000T0000Z-121114T1400Z/ CLAY-RANDOLPH-TALLAPOOSA-CHAMBERS-ELMORE-MONTGOMERY-PIKE- INCLUDING THE CITIES OF...ASHLAND...ROANOKE...ALEXANDER CITY... DADEVILLE...VALLEY...LANETT...LAFAYETTE...WETUMPKA...TALLASSEE... MONTGOMERY...TROY 617 AM CST WED NOV 14 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE FROST ADVISORY. $$ ALZ011>015-017>024-026-027-141400- /O.CON.KBMX.FZ.W.0004.000000T0000Z-121114T1400Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-ST. CLAIR- TALLADEGA- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...PELL CITY...MOODY...TALLADEGA...SYLACAUGA 617 AM CST WED NOV 14 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * TEMPERATURES...FALLING INTO THE LOWER 30S ACROSS THE NORTHERN SECTIONS OF CENTRAL ALABAMA...OR GENERALLY ALONG AND NORTH OF A REFORM...TO ALABASTER...TO HEFLIN LINE. A FEW RURAL LOCATIONS COULD SEE UPPER 20S. * IMPACTS...FREEZING TEMPERATURES MAY DAMAGE OR KILL SENSITIVE PLANTS OR SHRUBS. ANIMALS WILL ALSO NEED EXTRA PROTECTION FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$ ALZ030>036-039>042-141400- /O.CON.KBMX.FR.Y.0004.000000T0000Z-121114T1400Z/ SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-MARENGO-DALLAS- AUTAUGA-LOWNDES- INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO... MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD... DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT... HAYNEVILLE 617 AM CST WED NOV 14 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * TEMPERATURES...FALLING INTO THE MIDDLE 30S. * IMPACTS...OF FROST INCLUDE THE POSSIBILITY OF SENSITIVE OUTDOOR PLANTS BEING KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this freeze warning went out at Nov 13, 5:46 AM CST, 16 minutes earlier.
Area forecast discussion, Nov 13, 5:46 AM CST, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 546 AM CST TUE NOV 13 2012 .UPDATE... FOR 12Z AVIATION && .AVIATION... 12Z TAF DISCUSSION CLEAR SKIES AND VFR CONDITIONS EXPECTED THROUGH THE DAY. MAIN ISSUE THIS MORNING ARE STOUT WINDS AT 015 AGL BASED ON EARLY LOOK AT 12Z SOUNDING...WHICH CORROBORATES THE VWP AT BMX AND MXX. WINDS 030/45KTS WILL CREATE LLWS CONDITIONS UNTIL THE ATMOSPHERE BEGINS MIXING AFTER SUNRISE. SURFACE WINDS COULD BE A BIT BREEZY/GUSTY 14Z- 16Z...BUT BELIEVE MEAN WIND SPEEDS WILL HOLD IN THE 10-15KT RANGE. ONCE WE MIX OUT...EXPECT WINDS TO GRADUALLY DIMINISH THROUGH THE DAY. LIGHT/CALM WINDS EXPECTED OVERNIGHT...VFR WILL CONTINUE BUT WITH A BIT OF CI/CS EXPECTED TO STREAM OVER ALL SITES ASSOCIATED WITH SOUTHERN STREAM MOISTURE CURRENTLY SEEN OVER OLD MEXICO AND INTO TX. JD/02 && .PREV DISCUSSION... /ISSUED 315 AM CST TUE NOV 13 2012/ DISCUSSION... A COLD START TO YOUR TUESDAY MORNING...ESPECIALLY ACROSS THE NORTHERN COUNTIES WHERE SUBFREEZING TEMPERATURES ARE EXPECTED BY SUNRISE. IN THE SOUTHEAST...THE CLEARING LINE HAS MADE A DRAMATIC HALT OVER THE PAST FEW HOURS WITH CLOUDY SKIES PERSISTING OVER RUSSELL AND BARBOUR COUNTIES. THE CLOUDS ARE EXPECTED TO PUSH EASTWARD LATER THIS MORNING LEAVING THE AREA WITH CLEAR SKIES AND COOL TEMPERATURES. CLEAR SKIES ARE EXPECTED THROUGH THE OVERNIGHT HOURS WITH LOWS FALLING TO FREEZING ONCE AGAIN OVER MUCH OF THE NORTHERN TIER OF COUNTIES. WILL ISSUE A FREEZING WARNING FOR THE AFFECTED COUNTIES WITH THE MORNING HWO. OVER THE NEXT COUPLE OF DAYS A FAST MOVING UPPER TROUGH WILL APPROACH THE STATE AND FORCE A FEW SHOWERS TO DEVELOP NEAR A WEAK SURFACE TROUGH ALONG THE ALABAMA/GEORGIA LINE. THIS TROUGH PUSHES OFF TO THE EAST WEDNESDAY EVENING LEAVING DRY WEATHER FOR THE REMAINDER OF THE FORECAST PERIOD. ALSO...LOOK FOR (POTENTIALLY) PERIODS OF CLOUDY SKIES ACROSS THE EASTERN HALF OF THE STATE THROUGH MUCH OF THE WEEK BEGINNING AFTER TODAY. THE 00Z NAM IS REALLY STUBBORN IN KEEPING EASTERLY FLOW AT 850 MB. NOT QUITE AS SIGNIFICANT ON THE GFS AND THIS CLOUD COVER WILL SURELY AFFECT MOS TEMPERATURES OVER THE NEXT FEW DAYS. USED A BLEND OF VARIOUS GUIDANCE NUMBERS FOR TEMPERATURES. EXPECT HIGHS IN THE 50S AND 60S WITH LOWS IN THE 30S AND 40S. && .BMX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING UNTIL 8 AM CST THIS MORNING FOR THE FOLLOWING COUNTIES: BIBB...BLOUNT...CALHOUN...CHEROKEE...ETOWAH... FAYETTE...GREENE...HALE...JEFFERSON...LAMAR...MARION...PICKENS... SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TUSCALOOSA...WALKER... WINSTON. FREEZE WARNING FROM 2 AM TO 7 AM CST WEDNESDAY FOR THE FOLLOWING COUNTIES: BLOUNT...CALHOUN...CHEROKEE...CLEBURNE...ETOWAH... FAYETTE...JEFFERSON...LAMAR...MARION...ST. CLAIR...WALKER... WINSTON. && 02/88
Hazardous weather outlook, Nov 13, 6:02 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE BIRMINGHAM AL 602 AM CST TUE NOV 13 2012 ALZ011>015-017>050-141215- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 602 AM CST TUE NOV 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. TEMPERATURES AT OR BELOW FREEZING WILL LINGER THIS MORNING UNTIL AROUND 8 AM IN SOME LOCATIONS ROUGHLY ALONG AND NORTH OF A LINE FROM SUMTER COUNTY...TO SHELBY...TALLADEGA...AND CHEROKEE COUNTIES. FREEZING TEMPERATURES WILL BE POSSIBLE ONCE AGAIN LATE TONIGHT MAINLY IN RURAL LOCATIONS AND NORMALLY COLDER POCKETS ROUGHLY ALONG AND NORTH OR A LINE FROM LAMAR COUNTY...TO JEFFERSON...AND CLEBURNE COUNTIES. PRECAUTIONS MAY BE NECESSARY TO PROTECT SENSITIVE VEGETATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FREEZING TEMPERATURES WILL LINGER FOR AN HOUR OR TWO AFTER SUNRISE EARLY WEDNESDAY MORNING. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. JD/02
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 2:20 PM CST | Frost Advisory | BMX | Autauga, Bibb, Chambers, Chilton, Clay, Coosa and 12 more | 18 hr |
Nearby
Freeze Warnings in Alabama, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.